Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the barycenter of the tent map


Authors: Kuo-Chang Chen and Xun Dong
Journal: Proc. Amer. Math. Soc. 138 (2010), 4025-4035
MSC (2010): Primary 37E05; Secondary 37E45
Published electronically: May 17, 2010
MathSciNet review: 2679623
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that the average position or barycenter of generic orbits for the standard tent map is $ 0.5$. Periodic orbits are exceptional orbits in the sense that most of them have barycenters different from $ 0.5$. In this paper we prove that for any positive integer $ n$, there exist $ n$ distinct periodic orbits for the standard tent map with the same barycenter. We also provide some patterns of periodic orbits with the same barycenter.


References [Enhancements On Off] (What's this?)

  • 1. Anatole Katok and Boris Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. With a supplementary chapter by Katok and Leonardo Mendoza. MR 1326374 (96c:58055)
  • 2. M. Misiurewicz; Rotation theory. Proceedings of the RIMS Workshop on Dynamical Systems and Applications, 2006. Available at http://www.math.kyoto-u.ac.jp/$ \sim$kokubu/ RIMS2006/proc.html. See also http://www.scholarpedia.org/article/Rotation_theory.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37E05, 37E45

Retrieve articles in all journals with MSC (2010): 37E05, 37E45


Additional Information

Kuo-Chang Chen
Affiliation: Department of Mathematics, National Tsing Hua University, Hsinchu, Taiwan
Email: kchen@math.nthu.edu.tw

Xun Dong
Affiliation: Department of Mathematics, University of Miami, Coral Gables, Florida 33124
Address at time of publication: Susquehanna International Group, 401 City Avenue, Suite 220, Bala Cynwyd, Pennsylvania 19004
Email: xundong@math.miami.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10397-0
PII: S 0002-9939(2010)10397-0
Keywords: Tent map, periodic points, barycenter
Received by editor(s): November 11, 2009
Received by editor(s) in revised form: January 19, 2010
Published electronically: May 17, 2010
Additional Notes: This work is partially supported by the National Science Council and the National Center for Theoretical Sciences (NCTS) in Taiwan. Part of the work was completed while the second author was a visiting researcher at the Center in 2007. The second author would like to thank the NCTS for its support. We also thank M. Misiurewicz for helpful comments on the first draft and the referee for helpful remarks.
Communicated by: Bryna Kra
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.